Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just a few thoughts
May 25, 2008

I read with some interest your reply to a reader who had understandly paniced about an error on his CD4 count. His situation reminded me of myself. I am 40,in UK, 26 months ago I was ill, diagnosed with AIDS CD4 136 12% VL huge started on meds, never missed a dose yet, eat well and stay healthy. Now CD4 369 25% VL <40 since 9 months after treatment started. I panic like mad that my treatment will fail, stop working, or something will happen and I ll die. You seem to be saying that if you can tolerate meds, are adherent,and your CD4 has risen, VL is kept suppressed that this will be unlikely. Have I understood you properly and can I maybe start to live again. Instead of worrying every day that something is going to go wrong. Thanks

Response from Dr. DeJesus

Thanks for asking me to follow up on this topic. You understood 100% correctly. HIV research has worked hard in developing treatments that are not only effective (maintaining virus suppression), but that they are durable (meaning that this efficacy is maintained over the years), tolerable and safe on the long run. We have made significant progress in all those fronts.

You did not mention what treatment you are on, but assuming it is one of the preferred treatments by any of the HIV treatment guidelines --International Treatment Guidelines (IAS), European Treatment Guidelines (EACS), British HIV Treatment Guidelines (BHIVA), or US Treatment Guidelines (DHHS)-- then chances are that the scenario I described and that you understood it is extremely likely. So, stop worrying and start living!



Previous
*SO* Glad I Started!
Next
Just a few thoughts. reply

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement